Asian Journal of Transfusion Science
Home About Journal Editorial Board Search Current Issue Ahead of print Back Issues Instructions Subscribe Login  Users: 6543 Print this page  Email this page Small font sizeDefault font sizeIncrease font size 
 
CASE REPORT
Ahead of Print

Anti-human leukocyte antigen-DPB1 antibody-associated transfusion-related acute lung injury after hematopoietic stem cell infusion


1 Department of Pediatrics, Hacettepe University Medical Faculty, Ankara, Turkey
2 Department of Pediatric Hematology, Hematopoietic Stem Cell Transplantation Unit, Hacettepe University Medical Faculty, Ankara, Turkey
3 Department of Pediatric Hematology, Hematopoietic Stem Cell Transplantation Unit, Hacettepe University Medical Faculty; Department of Pediatric Hematology and Oncology, Baskent University Medical Faculty, Ankara, Turkey

Correspondence Address:
Fatma Burcu Belen Apak,
Department of Pediatric Hematology and Oncology, Baskent University Medical Faculty, Sehit Temel Kuguluoglu Street No: 24, Bahcelievler, Ankara 06490
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/ajts.ajts_187_21

Although relatively rare among transfusion reactions, transfusion-related acute lung injury (TRALI) is a life-threatening condition, making its prevention, recognition, and early intervention extremely important. Although many etiological factors have been identified, the most common reasons are anti-human leukocyte antigen (anti-HLA) and anti-human neutrophil antigen antibodies that pass from the donor to the recipient during transfusion. TRALI was shown with transfusion of all kinds of blood products, however, it is rarely seen after stem cell infusion. Despite an adult case who developed TRALI after stem cell infusion, there is no pediatric case of TRALI associated with hematopoietic stem cell infusion in the previous literature. Here, we report a pediatric case with TRALI after infusion of the hematopoietic stem cell product from his female donor who has recently given birth 6 months ago. A 9-year-old patient with acquired aplastic anemia was admitted for hematopoietic stem cell transplantation (HSCT) from an ABO and 10/10 HLA compatible 21-year-old sister donor the unmanipulated stem cell product was planned to be infused in 4 h. At the last hour of infusion, the patient had acute hypoxemia, tachycardia, and bilateral pulmonary edema. He was diagnosed with TRALI and completely recovered with supportive therapy in 48 h. The anti-HLA antibody analysis of the donor showed positivity of anti-HLA-DPB1 antibodies. We wanted to emphasize the need for examination of anti-HLA antibodies of the donor and plasma depletion of the product to avoid TRALI in HSCTs from multiparous female donors.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Balkan MC
    -  Okur FV
    -  Apak FB
    -  Babayeva S
    -  Ekici NF
    -  Kuskonmaz B
    -  Cetinkaya DU
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed171    
    PDF Downloaded24    

Recommend this journal

Association Contact us | Sitemap | Advertise | What's New | Copyright and Disclaimer | Privacy Notice


2006 - Asian Journal of Transfusion Science | Published by Wolters Kluwer - Medknow
Online since 10th November, 2006